How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, General pratice
Category: Dermatology
Satisfied Customers: 31220
Experience:  Years of outpatient experience treating dermatological problems
18722459
Type Your Dermatology Question Here...
Dr. Chip is online now

Hi my hair and skin are going very thin due to long term prednisilone

Resolved Question:

Hi my hair and skin are going very thin due to long term prednisilone use could you advise me which products to use
Submitted: 3 years ago.
Category: Dermatology
Expert:  Dr. Chip replied 3 years ago.
Hi--can I first act what medical conditions you have and why you take the prednisilone? Can you tell me the problem with your skin?
Customer: replied 3 years ago.

I take steroids since my condition of Giant Cell Artiritis and Polymyalgia were diagnosed to start i was on 60mg per day and it has taken 6 mths to get down to 7.5 milg per day which it what i will have to stay on for perhaps 3 yrs my skin on my arms looks like that of an 80 year old and if i knock myself i have big purple bruises my hair suddenly went like i had it had been bleached a few times as a hairdresser i knew something was not right put it down to shampoo and changed brand over the last two weeks i would say i have lost 40 % and my scalp feels irritated

Expert:  Dr. Chip replied 3 years ago.
Sorry for the delay Jill--has your doctor evaluated this as yet?
Customer: replied 3 years ago.

No Have an appointment on tuesday

Expert:  Dr. Chip replied 3 years ago.
OK For now you can use Rogaine for the hair and both oral and topical vitamin E (pill and cream) along with calendula cream for the skin problem. This could well be a low thyroid problem or a vitamin deficiency problem so hopefully your doctor will check for both of those.
Customer: replied 3 years ago.

What is best shampoo and conditioner to use as my scalp is very irritable.

Expert:  Dr. Chip replied 3 years ago.
Johnson's Baby shampoo or any equivalent baby shampoo and no conditioner for now
Dr. Chip and other Dermatology Specialists are ready to help you